You are here:

Bipolar Disorder/bipolar disorder medication

Advertisement


Question
QUESTION: "I was suffering from some mental transitions for past few years , all my friends , relative , peers and family usually told me that I moody personality , I was laughing and happy with this personality trait
this case began in 18 yrs old , I m not 31 yrs old

be happy or manic extremely or be sad too much despite of there is no thing happen to make me in this status

when the issue increased , I decided to visit a psychiatrist , he informed me that I m suffering from bipolar disorder , I shocked , he trying to reassure me that this disease coming to creators people

really I m do lot o creation in many fields my whole entire life , arts,media,human devemopment and sociology are my main interests

he had given me a medication pills , but when I take the first doze I felt the following

1- nausea
2- soar in my throat
3- heart beats
4- relaxation in my all muscles
5- want to sleep all the time feeling that I  m doped
6- heavy tongue for talking
7- couldn't concentrate
8- my memory start to wrecked or at least be sluggish

these side effects happened consequently

my question

is their any solution or treatment let me control bipolar disorder I m suffering from without chemical medication ?

is the listed side effects is natural for this kind of medication , does they ll take longtime ?

noticed that I m talented with photographic memory also voice over , radio presenter , have high ability of concentration , so I m afraid that this kind of medication affect my talents and personality

please advise"

ANSWER: Hello ao,

Your psychiatrist is right in saying that many bipolar people are brilliant people, with a lot of talent. I had a bipolar brother and he was very successful in his life, although he had many problems.

As a psycho- nutritional therapist I am trying to treat people with mood disorder by means of combination of nutrition and psychotherapy. Unfortunately, in the case of Bipolar Disorder this can be difficult. I have found that many Bipolar people have a pre-diabetic condition called hypoglycemia (http://www.hypoglycemia.asn.au/2011/what-is-hypoglycemia/)

This can be treated by going on a hypoglycemic diet (http://www.hypoglycemia.asn.au/2011/the-hypoglycemic-diet/) and many Bipolar people feel much better on such a diet. It slows down the highs, which inevitably is followed by a downer.  This can also be helped by taking lecithin only in the manic stage. Please read:
Bipolar Disorder - Treatment with Lecithin
  http://www.hypoglycemia.asn.au/2011/anxiety-and-the-autonomic-nervous-system/#Tr

You can find a lot of more information on Bipolar Disorder at:
https://docs.google.com/document/pub?id=1sKYIT2wfJquvtHQNuCGRp78eeuOFE915cw9-cWhCVLw#id.r2xz64v2f41h

Please discuss this with your doctor or get a referral to a nutritional doctor. I hope I have ben of some help.

___________________________________________________
Jurriaan Plesman BA (Psych) Post Grad Dip Clin Nutrition
Editor of the Hypoglycemic Association of Australia
http://www.hypoglycemia.asn.au
List of my articles: https://docs.google.com/document/pub?id=1M3x0ciu21Q8-KJO3tcIuxE-Mn97OIxCKzuhHDY8umrU#id.m9k24s-yjf9sc
Skype:jurplesman
Also at Facebook: https://www.facebook.com/groups/183150461841144/


---------- FOLLOW-UP ----------

QUESTION: thanks sir for this precious information , so does downer medication make this side effects symptoms ?

1- nausea
2- soar in my throat
3- heart beats
4- relaxation in my all muscles
5- want to sleep all the time feeling that I  m doped
6- heavy tongue for talking
7- couldn't concentrate
8- my memory start to wrecked or at least be sluggish

thanks

Answer
Hi ao,

You need to know what medication you are on. For side effect of various medications go to:

https://www.nlm.nih.gov/medlineplus/druginformation.html

and look up the name of the drug via the alphabet


___________________________________________________
Jurriaan Plesman BA (Psych) Post Grad Dip Clin Nutrition
Editor of the Hypoglycemic Association of Australia
http://www.hypoglycemia.asn.au
List of my articles: https://docs.google.com/document/pub?id=1M3x0ciu21Q8-KJO3tcIuxE-Mn97OIxCKzuhHDY8umrU#id.m9k24s-yjf9sc
Skype:jurplesman
Also at Facebook: https://www.facebook.com/groups/183150461841144/

Bipolar Disorder

All Answers


Answers by Expert:


Ask Experts

Volunteer


Jurriaan Plesman, Nutritional Psychotherapist

Expertise

Have worked as a psychotherapist for overv twenty years, dealing with many personality disorders

Experience

I have a degree in Psychology from the Sydney University and a Postgraduate Diploma in Clinical Nutrition. I am also the author of “GETTING OFF THE HOOK” which deals with the nutritional and psychological treatment of personality disorders. It is freely available on the internet at Google Book Search. I am interested in the relationship between nutrition and behaviour, and as a Probation ans Parole Officer facilitated groups for offenders, many of whom were alcoholics and drug addicts, sex offenders or compulsive gamblers, as well as the whole gamut of “personality disorders”. I am also the ex-editor of the Hypoglycemic Health Association of Australia Newsletter, a quarterly publication dealing with hypoglycemia and related health problems. Its web site, together with a shortened course of PSYCHOTHERAPY can be visited at: http://www.hypoglycemia.asn.au

Organizations
Editor of the Hypoglycemic Health Association of Australia. Its web site is at:

http://www.hypoglycemia.asn.au

Publications
Author of the book "Getting off the Hook", It is freely available on the internet at Google Book Search. My articles can be found at: https://docs.google.com/document/pub?id=1M3x0ciu21Q8-KJO3tcIuxE-Mn97OIxCKzuhHDY8umrU#id.m9k24s-yjf9sc

Education/Credentials
BA (Psych) (University of Sydney), Post Gad Dip Clin Nutr (International Academy of Nutrition)

©2016 About.com. All rights reserved.